Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

September 8, 2012Macon County, Trousdale County, Wilson County, Tennessee

NWS Nashville, TN issued this special weather statement at Sep 8, 2012, 1:28 AM CDT for Macon County, Trousdale County, Wilson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2012, 1:28 AM CDT (06:28 UTC)
Expired
Sep 8, 2012, 2:00 AM CDT
In force
32 min
Issued by
NWS Nashville, TN

Counties Macon County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WWUS84 KOHX 080628
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
128 AM CDT SAT SEP 8 2012

TNZ008-009-027>030-059-062-080700-
DAVIDSON-MACON-RUTHERFORD-SMITH-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
128 AM CDT SAT SEP 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...MACON...RUTHERFORD...
SMITH...SUMNER...TROUSDALE...WILLIAMSON AND WILSON COUNTIES...

AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALLATIN TO 
BRENTWOOD...MOVING NORTHEAST AT 50 MPH.

THESE STORMS WILL BE NEAR...
  RURAL HILL BY 135 AM CDT.
  SMYRNA BY 140 AM CDT.
  LEBANON BY 145 AM CDT.
  HARTSVILLE BY 150 AM CDT.
  LAFAYETTE BY 200 AM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3661 8583 3608 8620 3585 8686 3638 8648

$$

ROSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Sep 8, 12:22 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 8, 12:22 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 AM CDT SAT SEP 8 2012

.UPDATE...
CONVECTION BAND OF CONCERN NOW EXTENDS FROM JUST WEST OF
SPRINGFIELD SSW THROUGH WAYNESBORO. LAPS CAPE AND LI GRADIENT
SHOWING DECREASED INSTABILITY BEHIND THIS BAND. WILL GO AHEAD AND
CLEAR OUR 2 NORTHWEST MOST COUNTIES. OTW...WILL INCREASE POPS
ACROSS THE WEST.

CLOUD TOPS NOW WARMING ON IR IMAGERY. THUS...FURTHER WEAKENING
EXPECTED. WILL AWAIT ANY ADDITIONAL WATCH CLEARANCE UNTIL A BETTER
ISC MATCHUP EXISTS.

&&

.PREV DISCUSSION... /ISSUED 953 PM CDT FRI SEP 7 2012/

MESOSCALE UPDATE...
CONVECTION JUST TO OUR NW WILL BE MOVING INTO FAR NW MIDDLE TN
BETWEEN 1030 PM AND 11 PM. LAPS CAPES STILL RATHER IMPRESSIVE FOR
THIS TIME OF NIGHT AND VALUES STAND AT BETWEEN 1000 AND 2000 J/KG.
HIGHEST CAPES AT 02Z EXTEND FROM SOUTH CENTRAL KY SOUTHWARD AND
SOUTHWESTWARD. LI VALUES CONTINUE TO HOLD BETWEEN -4 AND -6. CLOUD
TOPS IN ASSOCIATION WITH THE LINE OF STORMS TO OUR NW ARE
CONTINUING TO COOL. THUS...NO WEAKENING IS INDICATED. ACCORDING TO
THE OHX VWP...SOME SLIGHT INCREASE IN 850 MB FLOW IS INDICATED.
DIRECTIONAL SHEER IS MINIMAL HOWEVER THROUGH 10KFT. SPEED SHEAR
STILL EXPECTED TO AMPLIFY JUST AHEAD OF THE ADVANCING CONVECTION.

OTW...CURRENT FCST IS STILL IN GOOD SHAPE.

PREV DISCUSSION... /ISSUED 646 PM CDT FRI SEP 7 2012/

UPDATE...

00Z TAF DISCUSSION.

AVIATION...

LINE OF STORMS OVER SOUTHERN MISSOURI AND NORTHERN ARKANSAS
CONTINUES TO RACE EASTWARD AT 50 TO 60 MPH...WITH ADDITIONAL BUT
SLOWER MOVING STORMS OUT OF AHEAD OF THE LINE. CURRENT TIME OF
ARRIVAL TOOL ESTIMATES ACTIVITY WILL ENTER OUR NORTHWEST COUNTIES
IN THE 03-04Z TIMEFRAME. HOWEVER...ADDITIONAL ACTIVITY MAY FORM
OUT AHEAD OF THE LINE AND COULD ARRIVE SOONER. BASED ON THIS
THINKING...HAVE MADE SLIGHT ADJUSTMENTS TO TIMING OF CONVECTION AT
CKV/BNA/CSV OVERNIGHT. MAIN IMPACT AT AIRPORTS WILL BE STRONG WIND
GUSTS WITH BOTH INITIAL OUTFLOW FROM STORMS AS WELL AS WITH THE
STRONG PRESSURE RISES BEHIND THE LINE...AS NOTED BY THE WIDESPREAD
35-45KT WIND GUSTS ALL ACROSS THE MIDWEST AND SOUTHERN PLAINS.
STRATIFORM RAIN/OCCASIONAL TSRA WITH MVFR CIGS/VIS EXPECTED FOR
SEVERAL HOURS BEHIND THE MAIN LINE OF STORMS OVERNIGHT...LINGERING
INTO TOMORROW MORNING AT CSV. GRADUAL IMPROVEMENT TO VFR
ANTICIPATED ON SATURDAY BUT BREEZY NORTH TO NORTHWEST WINDS WITH
GUSTS UP TO 25 KNOTS EXPECTED.

PREV DISCUSSION... /ISSUED 533 PM CDT FRI SEP 7 2012/

UPDATE...
COLD FRONT CURRENTLY STRETCHES FROM CENTRAL IL THROUGH CENTRAL MO
AND THROUGH EASTERN OK. PRESSURE RISES/FALLS CLEARLY NOTED BEHIND/AHEAD
OF THE BOUNDARY. THUS...COLD FRONT IS MOVING QUICKLY OUR WAY. THE
FRONT WILL ENTER OUR NW COUNTIES AROUND 9Z AND THEN CLEAR THE
PLATEAU AROUND 15Z. LOOKS AS THOUGH WE WILL SEE SOME PRE FRONTAL
FORCING AHEAD OF THE BOUNDARY AND THEN ADDITIONAL FORCING WITH THE
ACTUAL FROPA. 850 MB FLOW DOES INCREASE OVERNIGHT AND WILL LIKELY
ADD TO THE SEVERE WEATHER POTENTIAL OVER OUR NW AREAS.

SEVERE WEATHER POTENTIAL NOT AS GREAT ACROSS OUR SOUTHEAST. THE
BETTER UPPER LEVEL ENERGY WILL SHIFT NORTHWARD AFTER 12Z AS THE
FRONT IS MOVING THROUGH.

FOR THE FCST...NO CHANGES FOR NOW. I WILL...HOWEVER...BE REISSUING
ZONES SHORTLY SO AS TO REMOVE THE LATE AFTERNOON GROUP. I MAY MAKE
A SLIGHT TWEAK AND DELAY THE ONSET OF LIKELY CONVECTION ACROSS OUR
NORTHWEST. BUT...WE ARE NOW STARTING TO SEE SOME INITIAL PRE
FRONTAL CONVECTION IN FAR SW KY.

UPDATED FCST WILL BE SENT WITHIN THE NEXT HALF HOUR OR SO.

PREV DISCUSSION... /ISSUED 328 PM CDT FRI SEP 7 2012/

DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

FORECAST QUANDARIES...POTENTIAL STRONG COLD FRONTAL PASSAGE IMPACTS
TONIGHT THRU THE MORNING HRS ON SAT...TEMPS.

WILL BE UP TO PRESS TIME MAKING ADJUSTMENTS TO THE SUITE OF FORECAST
PRODUCTS THAT WILL BE ISSUED PER REGIONAL SATELLITE...SFC OBS...AND
RADAR TRENDS...AND WILL ALSO BREAK OUT A LATE AFTERNOON GROUPING
IN THE ZONE PRODUCT ITSELF. THE CONSENSUS OF THE MODEL SOLUTIONS
ARE IN CLOSE AGREEMENT...WITH THE SFC FRONT AS OF 19Z STRETCHING
FROM NEAR THE SRN TIP OF LAKE MI TO SEWD THRU N TX...THAT THE BULK
OF THE IMPACT ASSOCIATED WITH THE SFC FRONTAL/UPPER LEVEL TROUGH
PASSAGE EVENT WILL OCCUR AROUND OR AFTER MIDNIGHT THRU THE MORNING
HRS ON SAT. EXPECT A SLIGHT CHANCE TO CHANCE OF SHWRS/TSTMS TO
LINGER ACROSS LOCATIONS JUST W OF AND ACROSS THE PLATEAU THRU SAT
AFTERNOON. THE BEST POTENTIAL OF PCPN ASSOCIATED WITH THIS EVENT
WILL OCCUR AROUND OR AFTER MIDNIGHT TOO. LATEST HPC QPF VALUES
SHOW AROUND ONE INCH ACROSS THE LAND BETWEEN THE LAKES REGION OF NW
MID TN TO AROUND A HALF OF AN INCH ACROSS THE PLATEAU FROM TONIGHT
THRU THE AFTERNOON HRS ON SAT. EXPECT THE DEVELOPING CONVECTION AS
OF 20Z OVER NRN MO NEAR THE FRONTAL ZONE TO EVENTUALLY TRACK SEWD
INTO WRN PORTIONS OF THE MID STATE THIS EVENING. THE SLIGHT RISK
FOR SVR TSTMS FOR TONIGHT HAS BEEN MOVED SLIGHTLY W AS THE DAY HAS
PROGRESSES...AND INCLUDES THE NW HALF OF THE MID STATE. STILL
BELIEVE THAT THERE WILL BE THE POTENTIAL FOR SOME STRONG TO SVR
TSTMS...AS GREATEST MOISTURE POOLING WILL OCCUR JUST AHEAD AND
ALONG THE FRONT...BUT THE OVERALL POTENTIAL FOR STRONG TO SVR TSTMS
WILL DIMINISH AS THE NIGHT TIME HRS PROGRESS. AS FOR TEMPS...WILL
KEEP LOWS TONIGHT IN THE UPPER 60S TO EVEN THE LOWER 70S IN THE
NASHVILLE METRO AREA DUE TO THE INCREASED CLOUD COVERAGE...BUT
EXPECT A SIGNIFICANT COOLING TREND ON HIGHS TO TAKE PLACE ON
SAT...WITH HIGHS ONLY EXPECTED ONLY IN THE MID 70S N TO AROUND 80
S...MID 70S PLATEAU AS STRONG RIDGING INFLUENCES BEGIN TO BUILD
INTO THE MID STATE.

AS FOR THE REST OF THE FORECAST PERIOD...RIDGING INFLUENCES SFC/ALOFT
WILL CONTINUE TO BUILD AND PROVIDE FOR PLEASANT AND DRY WX FROM
SAT NIGHT THROUGH THE VAST MAJORITY OF NEXT WEEK. HIGH TEMPS WILL
ONLY BE IN THE UPPER 70S...MID 70S PLATEAU ON SAT...EVENTUALLY
WARMING UP INTO THE MID 80S...AROUND 80 PLATEAU BY LATE NEXT WEEK.
LOWS WILL BE IN THE 50S ON SAT AND SUN NIGHTS...MAYBE EVEN SOME
PATCHES OF UPPER 40S ACROSS THE ELEVATED VALLEYS OF THE PLATEAU
WILL ALSO BE POSSIBLE THESE TWO NIGHTS ALSO...AND EVEN LOWS WILL
ONLY WARM INTO THE LOWER 60S...UPPER 50S PLATEAU BY THE END OF
NEXT WEEK ALSO.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Sep 7, 5:00 AM CDT, 20 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT FRI SEP 7 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-081000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MOST OF THE MIDSTATE
FOR TONIGHT. A STRONG COLD FRONT WILL MOVE INTO THE AREA TONIGHT.
AHEAD OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
ALSO...STORMS MAY HAVE HEAVY RAINFALL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

JLM

In the hours before

Local storm report, Sep 8, 12:31 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1231 AM CDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     12 SE CLARKSVILLE       36.44N 87.19W
09/07/2012                   MONTGOMERY         TN   LAW ENFORCEMENT

            TREE DOWN IN CITY OF PALMYRA.

&&

04
Special weather statement, Sep 8, 1:00 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
100 AM CDT SAT SEP 8 2012

TNZ007-008-026>028-059-060-062-080630-
CHEATHAM-DAVIDSON-MAURY-ROBERTSON-RUTHERFORD-SUMNER-WILLIAMSON-
WILSON-
100 AM CDT SAT SEP 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...MAURY...
ROBERTSON...RUTHERFORD...SUMNER...WILLIAMSON AND WILSON COUNTIES...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
ASHLAND CITY TO BRENTWOOD TO SPRING HILL...MOVING NORTHEAST AT 35
MPH.

THESE STORMS WILL BE NEAR...
  NASHVILLE BY 105 AM CDT.
  RIDGETOP BY 120 AM CDT.
  MILLERSVILLE BY 125 AM CDT.
  BELINDA CITY BY 130 AM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3621 8637 3585 8650 3561 8697 3597 8685
      3632 8709 3656 8661

ROSE
Special weather statement, Sep 8, 1:28 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
128 AM CDT SAT SEP 8 2012

TNZ008-009-027>030-059-062-080700-
DAVIDSON-MACON-RUTHERFORD-SMITH-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
128 AM CDT SAT SEP 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...MACON...RUTHERFORD...
SMITH...SUMNER...TROUSDALE...WILLIAMSON AND WILSON COUNTIES...

AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALLATIN TO
BRENTWOOD...MOVING NORTHEAST AT 50 MPH.

THESE STORMS WILL BE NEAR...
  RURAL HILL BY 135 AM CDT.
  SMYRNA BY 140 AM CDT.
  LEBANON BY 145 AM CDT.
  HARTSVILLE BY 150 AM CDT.
  LAFAYETTE BY 200 AM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3661 8583 3608 8620 3585 8686 3638 8648

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 10:32 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Montgomery, Stewart58 min
Sep 7, 11:24 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart51 min
Sep 8, 12:01 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys, Perry29 min
Sep 8, 12:28 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Williamson32 min
Sep 8, 1:00 AM CDTSpecial Weather StatementOHXDavidson30 min
Sep 8, 2:01 AM CDTSpecial Weather StatementOHXClay, Jackson, Macon, Smith29 min
Sep 8, 2:29 AM CDTSpecial Weather StatementOHXClay, Jackson, Overton, Putnam31 min
Sep 8, 3:03 AM CDTSpecial Weather StatementOHXFentress, Overton, Pickett, Putnam42 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.